MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED STEMMED TIBIAL COMPONENT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED STEMMED TIBIAL COMPONENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during knee arthroplasty that a hair was identified within the sterile packaging of the tibial component.The surgeon determined not to use the implant and another tibial component was used to complete the procedure.No patient consequences were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The following sections were corrected: h4, h6.Visual evaluation of the returned product and packaging confirmed hairlike debris within the sealed sterile packaging.The device history records were reviewed and no discrepancies were identified.As the device was considered non-conforming to specification when it left zimmer biomet control, the root cause is attributed to a manufacturing issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CEMENTED STEMMED TIBIAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21460050
Report Number3007963827-2025-00074
Device Sequence Number20880141
Product Code JWH
UDI-Device Identifier00889024471115
UDI-Public(01)00889024471115(17)340811(10)66785828
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122765
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532008301
Device Lot Number66785828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown